Alert archive / New Jersey / Special Marine Warnings in 2009

Special Marine Warning 49, NWS Philadelphia/Mount Holly

July 24, 2009

NWS Philadelphia/Mount Holly issued this special marine warning at Jul 24, 2009, 7:37 PM EDT. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2009, 7:37 PM EDT (23:37 UTC)
Expired
Jul 24, 2009, 9:00 PM EDT
In force
83 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Dover AFB radar (KDOX), 60 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2009-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2009-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS51 KPHI 242337
SMWPHI
ANZ430-250100-
/O.NEW.KPHI.MA.W.0049.090724T2337Z-090725T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
737 PM EDT FRI JUL 24 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE
  OVER ATLANTIC COASTAL WATERS...
  INCLUDING SHIP JOHN SHOAL LIGHT...

* UNTIL 900 PM EDT

* AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER 8 NM
  NORTHWEST OF SHIP JOHN SHOAL LIGHT...OR ABOUT OVER WOODLAND
  BEACH...MOVING SOUTHEAST AT 15 KNOTS.

* THIS STRONG THUNDERSTORM WILL BE NEAR
  3 NM SOUTHWEST OF SHIP JOHN SHOAL LIGHT BY 800 PM EDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

&&

LAT...LON 3948 7554 3942 7545 3935 7537 3935 7533
      3930 7531 3930 7526 3928 7523 3927 7524
      3928 7543 3933 7547 3934 7551 3936 7550
      3940 7555 3942 7555 3947 7560
TIME...MOT...LOC 2336Z 326DEG 17KT 3938 7551

$$

RNS

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 24, 3:15 PM EDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jul 24, 3:15 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT FRI JUL 24 2009

.SYNOPSIS...
A WEAKENING COLD FRONT WILL MOVE INTO OUR AREA TONIGHT BEFORE
DISSIPATING ON SATURDAY. AN UPPER AIR DISTURBANCE IS THEN FORECAST
TO DIVE INTO THE GREAT LAKES REGION LATER SATURDAY. THIS FEATURE
WILL HELP DRIVE ANOTHER WEAKENING COLD FRONT INTO OUR REGION LATE
SUNDAY INTO MONDAY. THIS FRONT MAY TEND TO STALL IN OUR VICINITY
MONDAY AND TUESDAY BEFORE DISSIPATING AS ANOTHER COLD FRONT SLOWLY
APPROACHES OUR AREA THURSDAY, BUT THEN MAY MOVE NORTHWARD AS A WARM
FRONT FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AN 18Z SURFACE ANALYSIS PLACED LOW PRESSURE JUST EAST OF CAPE COD
WITH A TRAILING FRONTAL BOUNDARY OFF THE COAST OF NEW JERSEY TO THE
CAROLINAS. ANOTHER COLD FRONT WAS DRAPED FROM THE MIDWEST TO THE
NORTHERN ROCKIES. A WEAK COLD FRONT OR SURFACE TROUGH WAS LOCATED
FROM SOUTHEASTERN CANADA TO NORTHERN VIRGINIA. AN UPPER AIR ANALYSIS
PLACED A MID LEVEL TROUGH FROM THE EASTERN GREAT LAKES TO THE OHIO
VALLEY WITH A PRONOUNCED EMBEDDED SHORT WAVE. THIS SHORT WAVE IS
CLEARLY VISIBLE ON THE WATER VAPOR IMAGERY ATTM FROM WESTERN NEW
YORK TO WESTERN PENNSYLVANIA. A 300 MB JET WAS POSITIONED FROM THE
MIDWEST TO THE MID ATLANTIC, ALTHOUGH THE LATTER IS CYCLONICALLY
CURVED.

THE SHORT WAVE TROUGH /WITH -14C TO -15C AIR AT 500 MB/ AND
ASSOCIATED VORTICITY MAXIMUM WILL BE SLIDING TO OUR EAST THROUGH THE
EVENING. THIS WILL MOSTLY TAKE THE CONVECTION WITH IT AS THE OVERALL
LIFT/FORCING SHIFTS EASTWARD WITH TIME. THE COLD POCKET ALOFT IS
FORECAST TO LIFT MORE NORTHEASTWARD THIS EVENING WITH OUR DELMARVA
ZONES HAVING SLIGHTLY MILDER MID LEVEL AIR, ALTHOUGH LOW-LEVEL
CONVERGENCE IS BECOMING BETTER ACROSS PARTS OF EASTERN MARYLAND
AND DELAWARE. THERE IS ENOUGH INSTABILITY COMBINED WITH THE COLD MID
LEVEL AIR AND DEEP LAYER SHEAR OF ABOUT 20-30 KNOTS TO ALLOW FOR
SOME CONVECTION. STRONG TO SEVERE THUNDERSTORMS /LOCALLY GUSTY
WINDS AND MARGINALLY SEVERE HAIL/ WILL BE POSSIBLE GIVEN THE
KINEMATICS IN PLACE THROUGH ABOUT EARLY THIS EVENING. THESE LOOK
TO MOSTLY PROPAGATE INTO OUR CWA AS THE LAPS DATA INDICATES A
DISTINCT INSTABILITY GRADIENT FROM WEST TO EAST DUE TO LOWER
CLOUDS HANGING TOUGH TODAY. THIS IS GRADUALLY ERODING THOUGH AS
THE LOWER CLOUDS THIN SOME. MLCAPE HOWEVER IS HIGHER AND THIS
SHOULD TEND TO ALLOW FOR STORMS TO THE WEST TO SURVIVE FOR AWHILE.
SPCS DAY ONE OUTLOOK HAS A SLIGHT RISK OF SEVERE STORMS IN A GOOD
PART OF OUR CWA, THEREFORE WE WILL CONTINUE TO CARRY SOME ENHANCED
WORDING FOR A TIME THIS EVENING. THE WEAK SURFACE COLD
FRONT/TROUGH LOOKS TO MOVE INTO OUR AREA TONIGHT, HOWEVER IT WILL
TEND TO SLOW ITS FORWARD PROPAGATION TOWARD DAYBREAK AS IT WEAKENS
FURTHER. ANOTHER SHORT WAVE IS FORECAST TO ARRIVE TOWARD DAYBREAK,
ALTHOUGH THIS ONE IS MUCH WEAKER THAN THE PREVIOUS. THE GFS IS A
BIT MORE ROBUST WITH THIS FEATURE COMPARED TO THE NAM/WRF, AND THE
GFS DEPICTION LOOKS A BIT OVERDONE AS IT MAY HAVE SOME GRIDSCALE
FEEDBACK INVOLVED DUE TO UPWIND CONVECTION. THE FLOW ALOFT WILL BE
MORE AND MORE FROM THE SOUTHWEST, THEREFORE THE SHORT WAVE WOULD
TEND TO SLIDE NORTHEASTWARD AS OPPOSED TO THE SOUTHEAST. OVERALL
THOUGH, IT APPEARS LITTLE IN THE WAY OF LIFT WILL BE IN PLACE
ALONG WITH LITTLE INSTABILITY TO PROMOTE SHOWER AND THUNDERSTORM
ACTIVITY TO BE CARRIED WELL INTO THE OVERNIGHT HOURS. AS A RESULT,
WE WILL CARRY SOME POPS THIS EVENING FOR A TIME, THEN LOWER BELOW
SLIGHT CHC.

TEMPERATURES WERE MOSTLY A BLEND OF THE GFS/NAM MOS. ENOUGH
LOW-LEVEL MOISTURE COMBINED WITH LIGHT WINDS OVERNIGHT /EARLY
SATURDAY MORNING/ MAY LEAD TO PATCHY FOG.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AS YET ANOTHER UPPER-LEVEL LOW SETTLES ACROSS THE GREAT LAKES REGION
DURING SATURDAY, A SOUTHWESTERLY FLOW REGIME WILL BE MAINTAINED
ACROSS THE NORTHEAST AND MID ATLANTIC STATES. OUR REGION LOOKS TO BE
BETWEEN SYSTEMS ON SATURDAY AS LITTLE PVA IS FORECAST TO EJECT
NORTHEASTWARD ON THE EAST SIDE OF THE UPPER-LEVEL TROUGH. THIS IS IN
RESPONSE TO THE UPPER-LEVEL LOW STILL WELL TO OUR NORTHWEST. WHILE
THE PRECIPITATION CHCS ARE RATHER LOW ON SATURDAY, A FEW ISOLATED
STORMS CANNOT BE RULED OUT. THE ORGANIZATION POTENTIAL THOUGH IS
EXPECTED TO BE RATHER LOW GIVEN NO REAL FOCUSED SYNOPTIC SCALE LIFT.
WE MAY ACTUALLY HAVE MORE INSTABILITY IN THE MORNING AS THE SURFACE
DEW POINTS MAY TEND TO POOL SOME, HOWEVER WITH VERTICAL MIXING
OCCURRING DESPITE A SOUTHWEST FLOW, THE DEW POINTS MAY ACTUALLY
LOWER THROUGH THE DAY. THE NAM/WRF FORECAST SOUNDINGS SHOW THIS
POTENTIAL WITH THE MOS ALSO LEANING THIS WAY. FOR DEW POINTS, WE
LEANED MORE TOWARD THE NAM GUIDANCE AS IT TYPICALLY DOES BETTER WITH
THESE SETUPS. THE GFS FORECAST SOUNDINGS ARE NOT AS ROBUST WITH THIS
IDEA, ALTHOUGH THEY DO SHOW SOME POTENTIAL FOR SOMEWHAT LOWER DEW
POINTS DURING THE AFTERNOON FOR A TIME. THE NAM/WRF ALSO CONTINUES
TO SHOW A BIT OF A CAP WHERE THE GFS DOES NOT. REGARDING POPS, AS OF
NOW OUR HIGHER TERRAIN AREAS MAY BE WERE ISOLATED CONVECTION FORMS
WHICH MAY THEN PROPAGATE EASTWARD INTO THE EVENING HOURS. WE WILL
CARRY SOME SLIGHT CHC POPS AS A RESULT FOR NOW. SOME ACTIVITY MAY
ALSO DEVELOP ACROSS NORTHERN VIRGINIA IN THE AFTERNOON IN RESPONSE
TO MORE INSTABILITY AND SOME LOW-LEVEL CONVERGENCE.

THE UPPER-LEVEL FEATURE WILL DRIVE ANOTHER SURFACE COLD FRONT OUR WAY
SATURDAY NIGHT AND SUNDAY. AS THIS SYSTEM AMPLIFIES TO OUR WEST
DURING SUNDAY, THE MID LEVEL FLOW IS FORECAST TO INCREASE TO ABOUT
40 KNOTS OWNING TO DEEP LAYER SHEAR FOR STORM ORGANIZATION. THERE
APPEARS TO BE NO SHORTAGE OF INSTABILITY WITH SBCAPE ABOUT 1,000
J/KG ALTHOUGH THE GFS HAS SBCAPE AROUND 2,000 J/KG. THE FREEZING
LEVEL IS AROUND 10,000 FEET THEREFORE IF THE INSTABILITY CAN BE
REALIZED, UPDRAFT STRENGTH WOULD BE GOOD AND ALLOW FOR HAIL
PRODUCTION AND EFFICIENT CHARGE SEPARATION. PW VALUES ARE AROUND
1.5 INCHES, WHICH WOULD ALLOW FOR LOCALLY HEAVY RAIN. OUR CWA IS
RATHER CLOSE TO THE RIGHT ENTRANCE REGION OF A 250 MB JET. A
POSSIBLE FLY IN THE OINTMENT WILL BE UPSTREAM ACTIVITY AS SOME MODEL
GUIDANCE SUGGEST THAT A CONVECTIVE CLUSTER MAY BE ONGOING. THIS MAY
TEND TO WEAKEN AS IT MOVES ACROSS NEW YORK AND PENNSYLVANIA IN THE
MORNING, BUT SHOULD INTENSIFY/REORGANIZE WHEN ENCOUNTERING MORE
INSTABILITY WITH DAYTIME HEATING. WE ARE NOT REAL CERTAIN ATTM HOW
ACTIVE THE DAY WILL BECOME, THEREFORE WE WILL GO WITH CHC POPS FOR
SCATTERED CONVECTION ESPECIALLY IN THE AFTERNOON AND TRY TO DEPICT A
WEST TO EAST MOVEMENT DURING THE DAY.

AS WE MAINTAIN A SOUTHWESTERLY FLOW ALOFT REGIME, THE SURFACE FRONT
SHOULD TEND TO SLOW AS IT IS IN OUR CWA AND ANY LOWERING DEW POINTS
ARE ANTICIPATED TO RECOVER SATURDAY NIGHT AND SUNDAY. THE BOUNDARY MAY
ACTUALLY TEND TO STALL AND LINGER TO START THE LONG TERM. THE MODEL
GUIDANCE IS SUGGESTING THAT INSTABILITY IS MAINTAINED THROUGH SUNDAY
NIGHT. AS THE BOUNDARY IS IN THE VICINITY ALONG WITH AN UPPER-LEVEL
TROUGH AXIS STILL TO OUR WEST, ANY EMBEDDED SHORT WAVES MAY BE ABLE
TO POP A SHOWER OR THUNDERSTORM. FOR THIS REASON, WE WILL TAKE THE
CHC POPS IN THE EVENING FOR SCATTERED ACTIVITY AND LOWER TO SLIGHT
CHC FOR ANY ISOLATED ACTIVITY THAT MAY LINGER.

AS FOR TEMPERATURES, WE GENERALLY UTILIZED A GFS/NAM MOS BLEND. THE
SOUTHWEST LOOKS STRONG ENOUGH WHERE 90F BOTH SATURDAY AND SUNDAY
AFTERNOONS ESPECIALLY IN THE MORE URBAN AREAS AND THE COASTAL PLAIN.
THE SOUTHWEST FLOW LOOKS TO BE STRONG ENOUGH AS WELL TO ALLOW
COASTAL DELAWARE TO GET WELL INTO THE 80S, ALTHOUGH FOR COASTAL NEW
JERSEY THE LOW-LEVEL FLOW MAY TEND TO BACK TO THE SOUTH.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
WHILE AN UPPER LEVEL TROUGH WILL PERSIST OVER EASTERN CANADA THROUGH
THE PERIOD, A BERMUDA HIGH IS EXPECTED TO BUILD WESTWARD TOWARD THE
SOUTHEAST U.S. COAST EARLY NEXT WEEK. WITH THIS TYPE OF PATTERN,
SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY, ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS. HOWEVER, MUCH OF THE TIME WILL BE
RAIN FREE. TEMPERATURES WILL WARM UP INTO THE UPPER 80S EARLY NEXT
WEEK, AND THE 90 DEGREE MARK MAY EVEN BE REACHED BY MIDWEEK IN THE
PHILADELPHIA METRO AREA.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

NEW TAFS REFLECT THE CURRENT CONDITIONS THAT SHOWED ANY OF THE
LEFTOVER CLOUDS BELOW 3 THSD FT DISSIPATING AND GETTING REPLACE BY
CLOUDS AROUND 5 THSD FT DUE TO HEATING. THE ONLY PLACES THAT VCTS
AND CB WERE IN THE INITIAL FCST WERE ABE AND RDG SINCE RADAR
SHOWED SOME POP-UP ECHOES IN THAT REGION. OTHERWISE, VFR CONDITIONS
ARE FCST AT ALL SITES AS OF 18Z.

BY 20-22Z, CONVECTION IS EXPECTED TO DEVELOP WITH INCREASING
COVERAGE. THIS IS DUE TO ADDITIONAL HEATING THAT WILL HELP
DESTABILIZE THE AIRMASS AS WELL AS A DISTURBANCE ALOFT APPROACHING
FROM THE SW AND W. THIS DISTURBANCE IS FCST TO MOVE THROUGH AROUND
00Z. DUE TO THE DISTURBANCE TSTMS SHOULD BECOME MORE WIDESPREAD
AND MAY DEVELOP INTO LINES. ALSO, THERE IS A POSSIBILITY OF SOME
TSTMS BECOMING SVR. SPC HAS PLACED MOST OF THE AREA UNDER A SLIGHT
RISK FOR THIS EVENING.

BETWEEN 00Z AND 03Z, ANY SHOWERS AND TSTMS SHOULD HAVE MOVED OFF
TO THE EAST AND SKIES SHOULD CLEAR. HOWEVER, DURING THE EARLY
MORNING HOURS SOME FOG MAY FORM DUE TO THE CLEARING SKIES AND
LIGHT WINDS AS WELL AS ANY RAIN THAT FALL THIS EVENING. FOR NOW,
MVFR CONDITIONS FOR FOG WILL BE FCST, BUT AREAS THAT GET RAIN MAY
DROP TO IFR FOR A COUPLE HOURS AROUND OR JUST AFTER SUNRISE SAT.

ON SATURDAY, VFR CONDITIONS SHOULD RETURN QUICKLY DURING THE
MORNING AND REMAIN IN PLACE ALL DAY.

OUTLOOK...
THE NEXT THREAT OF TSTMS IS SUNDAY AND THERE IS THE POSSIBILITY OF
TSTMS EACH DAY THROUGH EARLY NEXT WEEK.

&&

.MARINE...
SEAS HAVE COME DOWN BELOW 5 FT IN ALL AREAS SO SCA HAVE BEEN
DISCONTINUED.

A S TO SW FLOW IS FORECAST THROUGH EARLY NEXT WEEK AS ANY FRONTAL
BOUNDARIES SHOULD WEAKEN AND DISSIPATE BEFORE GETTING TO THE REGION.
ON SUNDAY, ONE OF THESE APPROACHING FRONTS SHOULD CAUSE THE
SOUTHERLY WINDS TO INCREASE TO 15 KT AND OCCASIONAL GUSTS TO 25 KT
COULD OCCUR ON THE OCEAN. SINCE IT IS TOO EARLY TO CONSIDER SCA FOR
THIS SETUP, NO HEADLINES WILL BE ISSUED.

SATURDAY SHOULD SEE A RESPITE FROM THE THREAT OF SHOWERS AND TSTMS,
BUT FROM SUNDAY THROUGH EARLY NEXT WEEK, SHOWERS AND TSTMS ARE AGAIN
POSSIBLE, MAINLY EACH AFTN AND EVENING.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES HAVE DROPPED AND NOT ENOUGH TO CAUSE FLOODING
CONSIDERING THE ASTRONOMICAL TIDE HEIGHTS. THE TREND THE NEXT COUPLE
DAYS IS FOR NEGATIVE DEPARTURES AND WITH THE ASTRONOMICAL TIDES
COMING DOWN, WE DO NOT EXPECT FLOODING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...MIKETTA
AVIATION...STAUBER
MARINE...STAUBER
TIDES/COASTAL FLOODING...STAUBER
Hazardous weather outlook, Jul 24, 5:40 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
540 PM EDT FRI JUL 24 2009

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-251200-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
540 PM EDT FRI JUL 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY TO MID EVENING.
SOME OF THE STORMS MAY TURN LOCALLY STRONG TO SEVERE WITH GUSTY
WINDS AND HAIL. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING AND DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL BE POSSIBLE
SUNDAY, ESPECIALLY FROM ABOUT MIDDAY ON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-251200-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
540 PM EDT FRI JUL 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS, ARRIVING FROM THE WEST, ARE EXPECTED
THROUGH EARLY TO MID EVENING. SOME OF THE STORMS MAY TURN LOCALLY
STRONG WITH GUSTY WINDS AND HAIL. THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL BE POSSIBLE
SUNDAY, ESPECIALLY LATER IN THE AFTERNOON.

THE RISK OF RIP CURRENTS SHOULD BE MODERATE AND MIGHT EVEN BE HIGH
ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-251200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
540 PM EDT FRI JUL 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS, ARRIVING FROM THE WEST, ARE EXPECTED
THROUGH EARLY TO MID EVENING. SOME OF THE STORMS MAY TURN LOCALLY
STRONG WITH GUSTY WINDS AND HAIL. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING FREQUENT CLOUD TO SURFACE LIGHTNING AND DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL BE POSSIBLE
SUNDAY, ESPECIALLY LATER IN THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GORSE/RNS

In the hours before

Special weather statement, Jul 24, 3:27 PM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 PM EDT FRI JUL 24 2009

DEZ003-004-242030-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
327 PM EDT FRI JUL 24 2009

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF GEORGETOWN...MOVING EAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR MILTON AROUND 330 PM...LEWES
AROUND 345 PM...HENLOPEN ACRES AND REHOBOTH BEACH AROUND 400 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
PEOPLE AT THE BEACH SHOULD SEEK SHELTER PRIOR TO THE STORMS APPROACH.

SZATKOWSKI
Special weather statement, Jul 24, 5:04 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
504 PM EDT FRI JUL 24 2009

NJZ001-242130-
SUSSEX NJ-
504 PM EDT FRI JUL 24 2009

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF MONTAGUE...MOVING EAST AT 5 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

SZATKOWSKI
Special weather statement, Jul 24, 5:33 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
533 PM EDT FRI JUL 24 2009

MDZ008-PAZ067-242300-
CECIL MD-CHESTER PA-
533 PM EDT FRI JUL 24 2009

...STRONG THUNDERSTORMS WILL AFFECT CECIL AND CHESTER COUNTIES...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
READING TO 22 MILES SOUTHWEST OF LANCASTER...MOVING SOUTHEAST AT 15
MPH. THE THUNDERSTORMS WILL BE NEAR HONEY BROOK...ELVERSON AROUND 545
PM...GLENMOORE...PARKESBURG AROUND 600 PM...THORNDALE...LIONVILLE
AROUND 615 PM...MARSHALLTON...DOWNINGTOWN AROUND 630 PM...WEST
CHESTER AND WEST GOSHEN AROUND 645 PM.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

SZATKOWSKI
Special weather statement, Jul 24, 6:22 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
622 PM EDT FRI JUL 24 2009

DEZ001-PAZ070-242315-
DELAWARE PA-NEW CASTLE DE-
622 PM EDT FRI JUL 24 2009

...STRONG THUNDERSTORMS WILL AFFECT DELAWARE AND NEW CASTLE
COUNTIES...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF WEST
CHESTER TO 12 MILES NORTHWEST OF NEWARK TO 13 MILES NORTHWEST OF
NEWARK TO 22 MILES WEST OF ELKTON...MOVING EAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR CHEYNEY...GRADYVILLE AROUND 645 PM...ROSE
VALLEY...NETHER PROVIDENCE TOWNSHIP AROUND 700 PM...PROSPECT PARK AND
NORWOOD AROUND 715 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

SZATKOWSKI
Local storm report, Jul 24, 7:28 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
728 PM EDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             5 N WILMINGTON MANOR    39.76N 75.58W
07/24/2009  E1.00 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            OBSERVED IN HOKESEN

&&

BSTAUBER
Special weather statement, Jul 24, 7:33 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
733 PM EDT FRI JUL 24 2009

NJZ016-017-021-022-250030-
ATLANTIC NJ-CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
733 PM EDT FRI JUL 24 2009

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CUMBERLAND...
GLOUCESTER AND SALEM COUNTIES...

AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF SALEM TO 9 MILES SOUTHWEST OF SALEM...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR ALLOWAY AROUND 745 PM...GREENWICH...SHILOH
AROUND 800 PM...BRIDGETON AROUND 815 PM...BUENA AND SOUTH VINELAND
AROUND 830 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

SZATKOWSKI

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 6:28 PM EDTSevere Thunderstorm WarningPHIGloucester, Salem62 min
Jul 24, 6:44 PM EDTSpecial Marine WarningPHI61 min
Jul 24, 7:11 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester, Salem46 min
Jul 24, 6:46 PM EDTSevere Thunderstorm WarningPHINew Castle74 min

Nearby

Special Marine Warnings in New Jersey, 2009Every special marine warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.